Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP Side effects, reversible?
Jan 16, 2014

Hi Dr Young,

I have recently completed a course of PEP, Truvada and Kaletra. My post PEP testing revealed raised cholesterol/triglycerides which I didn't previously have. My Dr didn't seem concerned at the result which was 2.4 (either LDL or triglycerides I can't fully remember) which he said was only 0.4 above the normal range and alos that it wasn't a fasting test and my lunch may have affected the results. My question is, if this was due to the PEP is this a side effect that will reverse now that the medications have stopped or is this something I will now have long term?

Many thanks

Response from Dr. Young

Hello and thanks for posting.

First off, was your post PEP testing done fasting? If so, then I would expect any drug-related increase in lipids (cholesterols and triglycerides) to be transient and reversible. If the tests weren't done fasting, then the values shouldn't be interpreted with the same normal ranges (or should be repeated in a fasting state).

Hope that's helpful, BY



Previous
liquid diet before exam
Next
zithromax interaction with pep medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement